Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 29, 2013Sussex County, Warren County, New Jersey; Monroe County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 29, 2013, 1:45 AM EDT for Sussex County, Warren County, New Jersey; Monroe County, Northampton County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2013, 1:45 AM EDT (05:45 UTC)
Expired
Jul 29, 2013, 2:45 AM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Warren County, NJ, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 127 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS81 KPHI 290545
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 AM EDT MON JUL 29 2013

NJZ001-007-PAZ055-062-290645-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
145 AM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS WILL AFFECT EASTERN MONROE...NORTHAMPTON... 
SUSSEX AND WARREN COUNTIES...

AT 140 AM EDT...STRONG THUNDERSTORM EXTENDED FROM THE POCONOS TO THE 
LEHIGH VALLEY. THEY WERE MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD 
TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE OPEN NOR SEEK 
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE 
STORMS...AND IT WILL CAUSE WATER TO POND ON ROADS AND FILL POOR 
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND 
CREEKS.

THESE STORMS WILL BE NEAR SHAWNEE...DELAWARE WATER GAP...MARSHALLS 
CREEK...AND COLUMBIA AROUND 150 AM...HIDDEN LAKE...ECHO LAKE AND 
WERRY LAKE AROUND 200 AM...MILLBROOK AND FLATBROOKVILLE AROUND 210 
AM.

LAT...LON 4121 7436 4098 7463 4092 7465 4090 7470
      4092 7473 4091 7478 4080 7486 4064 7540
      4067 7543 4066 7547 4066 7548 4124 7538
      4126 7514 4116 7515 4114 7508 4109 7502
      4118 7489 4132 7480 4136 7469

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 28, 9:57 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 28, 9:57 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
957 PM EDT SUN JUL 28 2013

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD
INTO THE AREA FOR MONDAY AND TUESDAY AND THEN SLIDE OFFSHORE ON
WEDNESDAY. A BOUNDARY TO OUR SOUTH WILL MOVE NORTHWARD TOWARD OUR
AREA ON THURSDAY. LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND THEN
MOVES ACROSS OR NEAR THE SOUTHERN PARTS OF THE REGION THURSDAY NIGHT
AND THEN MOVE TO THE EAST OF THE AREA ON FRIDAY. WEAK HIGH PRESSURE
WILL BUILD IN FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SOME VERY EFFICIENT RAINFALL PRODUCING THUNDERSTORMS COMBINED WITH
REPEATED 'TRAINING' OVER THE SAME AREA RESULTED IN SOME VERY
HEAVY RAINFALL AMOUNTS LATE THIS AFTERNOON INTO THE EARLY EVENING
IN A RATHER NARROW SWATH FROM NEAR WILMINGTON DE INTO THE
PHILADELPHIA REGION.

PHILADELPHIA HAS SET A NEW ALL TIME DAILY RECORD AND AT THIS POINT
IN TIME HAS 7.99 INCHES. THE FINAL NUMBER WON'T BE KNOWN FOR SURE
UNTIL WE GET PAST MIDNIGHT. THERE ARE SOME ADDITIONAL SHOWERS STILL
TO THE WEST.

THIS EVENINGS UPDATES HAVE BEEN DRIVEN BY THE CONVECTION WITH
THE MAIN IMPACTS ON TEMPERATURES, DEWPOINTS AND POP VALUES. LAV
GUIDANCE WAS USED FOR TEMPERATURE AND DEWPOINTS WHILE VERY SHORT
TERM POPS WERE DRIVEN BY THE OBSERVED RADAR PATTERN.

A NUMBER OF FLASH FLOOD WARNINGS WERE ISSUED FOR THE EVENT, AS
WELL AS SEVERAL AREAS FLOOD WARNINGS. MONITOR OUR WEBSITE FOR THE
LATEST UPDATES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
DRIER AND MORE COMFORTABLE CONDITIONS EXPECTED FOR MONDAY. HIGH
PRESSURE WILL BUILD ACROSS THE AREA WHILE A WEAK VORT MAX CROSSES
THE AREA DURING THE AFTERNOON. SKY COVER WILL BE MOSTLY SUNNY FOR
THE DAY...WITH PERHAPS A FEW LINGERING CLOUDS ALONG THE COAST EARLY.
TEMPERATURES WILL CLIMB INTO THE LOW TO MID 80S IN MOST AREAS. WINDS
WILL BE W/NW AT AROUND 10 MPH DURING THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE STRONG MID LEVEL CLOSED LOW STARTS TO BREAK DOWN AND LIFT TO THE
NORTHEAST MONDAY NIGHT. AS THIS LOW MOVES AWAY, WE WILL START TO SEE
A MORE ZONAL PATTERN DEVELOP ON TUESDAY AND, MORE OR LESS, IT WILL
LAST THROUGH AROUND THURSDAY. A FEW SHORTWAVES EMBEDDED IN THE FLOW
WILL ROTATE THROUGH OUR AREA WITH A BIT OF TROUGHING FROM WEDNESDAY
THROUGH FRIDAY WITH A RETURN TO MORE ZONAL FLOW FOR THE WEEKEND. A
LOOK AHEAD INDICATES THAT TROUGHING OVER THE EAST WILL SET UP AT THE
START OF THE NEXT WEEK.

AT THE SURFACE, HIGH PRESSURE WILL BUILD ACROSS OUR REGION THROUGH
TUESDAY BEFORE STARTING TO SLIDE TO OUR SOUTH AND EAST AS IT MOVES
OFFSHORE ON WEDNESDAY. THE COLD FRONT THAT MOVED THROUGH THE REGION
ON SUNDAY NIGHT IS LOCATED WELL TO OUR SOUTH. HOWEVER, AN AREA OF
LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND STARTS TO MOVE TOWARD
THE REGION ON THURSDAY. THIS LOW WILL CROSS OVER OUR SOUTHERN AREAS
OR JUST SOUTH OF THEM THURSDAY NIGHT AND THEN UP THE COAST AND OFF
TOWARD THE CANADIAN MARITIMES BY FRIDAY NIGHT. WEAK HIGH PRESSURE
WILL TRY TO BUILD ACROSS THE AREA ON FRIDAY AND SATURDAY BUT THE
MODELS INDICATE THAT SURFACE TROUGHING WILL REMAIN IN PLACE DURING
THIS TIME.

MONDAY NIGHT THROUGH MOST OF WEDNESDAY IS EXPECTED TO BE DRY WITH A
RETURN TO SHOWERS AND THUNDERSTORMS ON THURSDAY, WITH THE DEVELOPING
SURFACE LOW.

TEMPERATURES WILL BE NEAR OR JUST BELOW NORMAL THROUGH THURSDAY AND
THEN GRADUALLY INCREASE THROUGH SATURDAY AS WE DEVELOP A MORE
SOUTHERLY FLOW. WITH DRIER AIR IN PLACE, IT WILL FEEL RELATIVELY
NICE OUTSIDE THROUGH MUCH OF THE UPCOMING WEEK.

HIGHS WILL BE IN THE 80S ACROSS THE REGION AND MAY EVEN APPROACH 90
IN SOME OF THE SOUTHERN MOST AREAS. HIGHS ACROSS THE HIGHER TERRAIN
WILL REMAIN SLIGHTLY COOLER AND MAY NOT EVEN REACH 80. LOWS WILL
DROP DOWN INTO THE UPPER 50S TO LOWER 60S BUT WILL STEADILY INCREASE
THROUGH THE PERIOD.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ONGOING CONVECTION IS THE MAIN AVIATION CONCERN. THUNDERSTORMS NOT
MENTIONED IN TAF FOR RDG AND ABE, THOUGH MINIMAL THREAT CONTINUES
FOR THE NEXT ONE TO TWO HOURS. HIGHER THREAT TO THE EAST RESULTS
IN MENTIONED OF LOWER CEILINGS AND VISIBILITIES IN THUNDERSTORMS
FOR TAFS AT TTN, PNE, PHL, ILG, ACY AND MIV. SOME IFR CONDITIONS
STILL POSSIBLE IN STRONGER STORMS.

FRONT WILL PASS THROUGH THE AREA LATER TONIGHT, ENDING THE THREAT
OF SHOWERS AND THUNDERSTORMS. WINDS WILL SHIFT TO WRLY BEHIND THE
FRONT AND CONDITIONS WILL IMPROVE BACK TO VFR AS DRIER AIR
ARRIVES. LOCAL FOG IS POSSIBLE BEFORE DAWN AT THE USUAL FOGGY TAF
SITES (MIV,RDG,ABE). MON...VFR EXPECTED WITH W/NW WINDS AROUND 10
KTS BY LATE MORNING.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY...MAINLY VFR CONDITIONS EXPECTED.

WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON/EARLY EVENING HOURS.
LOWER VISIBILITIES/CEILINGS POSSIBLE DURING THE EARLY MORNING HOURS.

THURSDAY THROUGH FRIDAY...MVFR TO VFR CONDITIONS EXPECTED WITH
SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY.

&&

.MARINE...
VERY LITTLE CHANGE ON THIS EVENING UPDATE. SEAS HAVE BUILT TO 3 TO
4 FEET AHEAD OF THE APPROACHING COLD FRONT BUT ARE NOT EXPECTED
TO INCREASE FURTHER...SO SCA CONDITIONS ARE NOT EXPECTED.
SCATTERED SHOWERS AND TSTMS WILL CREATE LOCALLY HIGHER WINDS/SEAS
INTO THE OVERNIGHT PERIOD.

THE COLD FRONT WILL CROSS THE DEL BAY WATERS AND THE OCEAN WATERS AFTER
MIDNIGHT. WINDS WILL VEER TO WRLY BEHIND THE FRONT AND THEN
POSSIBLY NW TOWARDS MORNING. WIND SPEEDS WILL REMAIN MOSTLY AROUND
10 KTS. FAIR WEATHER EXPECTED MONDAY.

OUTLOOK...
SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS.

HIGH PRESSURE WILL MOVE THROUGH THE REGION THROUGH WEDNESDAY. LOW
PRESSURE WILL CROSS THROUGH THE COASTAL WATERS ON THURSDAY INTO
FRIDAY. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.CLIMATE...
PHILADELPHIA HAS SET A NEW ALL TIME DAILY RECORD AND AT THIS POINT
IN TIME HAS 7.99 INCHES. THE FINAL NUMBER WON'T BE KNOWN FOR SURE
UNTIL WE GET PAST MIDNIGHT. THERE ARE SOME ADDITIONAL SHOWERS STILL
TO THE WEST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...SZATKOWSKI/O'HARA
SHORT TERM...O'HARA
LONG TERM...MEOLA
AVIATION...SZATKOWSKI/MEOLA/O'HARA
MARINE...SZATKOWSKI/MEOLA/O'HARA
CLIMATE...SZATKOWSKI
Hazardous weather outlook, Jul 28, 3:16 PM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT SUN JUL 28 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-291930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
316 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY MODERATE TO HEAVY RAINFALL IS POSSIBLE AND IT MAY CAUSE
FLOODING IN LOW LYING SPOTS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-291930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
316 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HIGHER SEAS AND WINDS ARE POSSIBLE IN SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 12:02 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1202 AM EDT MON JUL 29 2013

NJZ020-026-290430-
COASTAL OCEAN NJ-OCEAN NJ-
1202 AM EDT MON JUL 29 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL OCEAN
COUNTY...

AT 1159 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BAMBER LAKE TO OCEAN GATE TO BARNEGAT LIGHT...MOVING EAST AT 30 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE SOMEWHAT WEAKENING
STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR BEACHWOOD AROUND 1210 AM...ISLAND HEIGHTS
AROUND 1215 AM...SEASIDE HEIGHTS AROUND 1220 AM AND LAVALLETTE
AROUND 1225 AM.

LAT...LON 3977 7408 3976 7410 3977 7414 3980 7413
      3981 7410 3992 7410 3990 7412 3986 7412
      3980 7417 3992 7435 4000 7410 3999 7410
      3996 7410 4000 7409 4001 7405

FORECASTER:  DRAG
Special weather statement, Jul 29, 12:28 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EDT MON JUL 29 2013

PAZ054-055-060>062-290530-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1228 AM EDT MON JUL 29 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON...NORTHEASTERN
BERKS...SOUTHWESTERN MONROE...WEST CENTRAL NORTHAMPTON AND WESTERN
LEHIGH COUNTIES...

AT 1222 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WEATHERLY TO CENTERPORT...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE
NEAR JIM THORPE AROUND 1240 AM...CHRISTMANS AROUND 1250 AM...PENN
FOREST RESERVOIR AROUND 100 AM...JONAS AROUND 110 AM AND GILBERT
AROUND 120 AM.

LAT...LON 4066 7595 4071 7581 4074 7577 4082 7589
      4099 7581 4098 7579 4101 7575 4102 7540
      4043 7560 4047 7603

FORECASTER: AMC
Special weather statement, Jul 29, 12:39 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 AM EDT MON JUL 29 2013

DEZ001-MDZ008-NJZ016-017-PAZ070-101-102-104-290545-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-WESTERN CHESTER PA-
1239 AM EDT MON JUL 29 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE...EASTERN
CECIL...NEW CASTLE...NORTHWESTERN GLOUCESTER...SOUTH CENTRAL
MONTGOMERY...SOUTHERN CHESTER AND WESTERN SALEM COUNTIES...

AT 1235 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
SOUTHWESTERN CHESTER COUNTY IN PENNSYLVANIA TO CECIL COUNTY IN
MARYLAND. IT WAS MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND IT WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 4004 7588 4011 7522 4006 7526 4003 7524
      3999 7525 3997 7528 3996 7525 3950 7534
      3948 7555 3957 7552 3959 7555 3951 7555
      3947 7559 3942 7601

IOVINO
Special weather statement, Jul 29, 1:05 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
105 AM EDT MON JUL 29 2013

NJZ007-PAZ054-055-061-062-290600-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
105 AM EDT MON JUL 29 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CARBON...
MONROE...NORTHAMPTON...NORTHERN LEHIGH AND WESTERN WARREN COUNTIES...

AT 100 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM THE
POCONOS TO NORTHERN LEHIGH COUNTY. IT WAS MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND IT WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 4124 7512 4116 7515 4114 7508 4109 7503
      4110 7500 4109 7496 4070 7512 4055 7570
      4062 7579 4115 7557 4126 7525 4126 7513

IOVINO
Special weather statement, Jul 29, 1:38 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
138 AM EDT MON JUL 29 2013

NJZ017>019-027-PAZ070-071-290645-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
138 AM EDT MON JUL 29 2013

...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...CENTRAL GLOUCESTER...
EAST CENTRAL DELAWARE...NORTHERN BURLINGTON AND SOUTHERN PHILADELPHIA
COUNTIES...

AT 135 AM EDT...A STRONG THUNDERSTORM WAS NEAR WEST DEPTFORD IN NEW
JERSEY...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR MAGNOLIA AROUND 150 AM...EVESHAM AROUND 200
AM...MEDFORD AROUND 210 AM...PEMBERTON HEIGHTS AROUND 220
AM...BROWNS MILLS AROUND 230 AM AND COUNTRY LAKE ESTATES AROUND 240
AM.

LAT...LON 3980 7443 3966 7525 3968 7526 3968 7528
      3990 7535 4014 7461

IOVINO
Special weather statement, Jul 29, 1:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 AM EDT MON JUL 29 2013

NJZ001-007-PAZ055-062-290645-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
145 AM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS WILL AFFECT EASTERN MONROE...NORTHAMPTON...
SUSSEX AND WARREN COUNTIES...

AT 140 AM EDT...STRONG THUNDERSTORM EXTENDED FROM THE POCONOS TO THE
LEHIGH VALLEY. THEY WERE MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND IT WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THESE STORMS WILL BE NEAR SHAWNEE...DELAWARE WATER GAP...MARSHALLS
CREEK...AND COLUMBIA AROUND 150 AM...HIDDEN LAKE...ECHO LAKE AND
WERRY LAKE AROUND 200 AM...MILLBROOK AND FLATBROOKVILLE AROUND 210
AM.

LAT...LON 4121 7436 4098 7463 4092 7465 4090 7470
      4092 7473 4091 7478 4080 7486 4064 7540
      4067 7543 4066 7547 4066 7548 4124 7538
      4126 7514 4116 7515 4114 7508 4109 7502
      4118 7489 4132 7480 4136 7469

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:15 PM EDTAreal Flood WarningPHIHunterdon, Morris, Somerset8 hr
Jul 28, 8:25 PM EDTAreal Flood AdvisoryPHICumberland, Gloucester, Salem3 hr
Jul 28, 8:38 PM EDTSpecial Weather StatementPHISalem52 min
Jul 28, 9:04 PM EDTFlash Flood WarningPHICamden, Cumberland, Gloucester, Salem4 hr
Jul 28, 9:12 PM EDTAreal Flood AdvisoryPHIBurlington4 hr
Jul 28, 9:19 PM EDTSpecial Weather StatementPHISalem41 min
Jul 28, 10:02 PM EDTSpecial Weather StatementPHICumberland43 min
Jul 28, 10:16 PM EDTSpecial Weather StatementPHICamden29 min
Jul 28, 10:17 PM EDTAreal Flood WarningPHIBurlington, Camden, Gloucester11 hr
Jul 28, 10:22 PM EDTAreal Flood AdvisoryPHIAtlantic, Cumberland4 hr
Jul 28, 11:01 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Ocean4 hr
Jul 28, 11:06 PM EDTSpecial Weather StatementPHIAtlantic, Ocean39 min
Jul 28, 11:25 PM EDTSpecial Marine WarningPHI50 min
Jul 28, 11:29 PM EDTSpecial Weather StatementPHIOcean31 min
Jul 29, 12:02 AM EDTSpecial Weather StatementPHIOcean28 min
Jul 29, 12:39 AM EDTSpecial Weather StatementPHISalem66 min
Jul 29, 1:18 AM EDTSevere Thunderstorm WarningPHIGloucester, Salem42 min
Jul 29, 1:38 AM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester67 min
Jul 29, 2:38 AM EDTSpecial Weather StatementPHISussex52 min
Jul 29, 5:13 AM EDTAreal Flood WarningPHICumberland, Salem6 hr
Jul 28, 8:17 PM EDTAreal Flood AdvisoryPHICarbon, Monroe118 min
Jul 28, 8:39 PM EDTAreal Flood WarningPHIChester4 hr
Jul 28, 9:45 PM EDTAreal Flood AdvisoryPHICarbon, Monroe6 hr
Jul 28, 11:46 PM EDTAreal Flood AdvisoryPHIChester4 hr
Jul 28, 11:54 PM EDTSevere Thunderstorm WarningPHIChester51 min
Jul 29, 12:24 AM EDTAreal Flood AdvisoryPHIChester, Delaware4 hr
Jul 29, 12:28 AM EDTSpecial Weather StatementPHICarbon, Lehigh62 min
Jul 29, 12:45 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh, Northampton4 hr
Jul 29, 1:05 AM EDTSpecial Weather StatementPHILehigh, Monroe, Northampton55 min
Jul 28, 8:06 PM EDTAreal Flood AdvisoryPHIKent, New Castle, Sussex4 hr
Jul 28, 9:01 PM EDTSpecial Weather StatementPHISussex44 min
Jul 28, 9:38 PM EDTSpecial Weather StatementPHISussex67 min
Jul 28, 8:00 PM EDTSpecial Weather StatementPHICaroline45 min
Jul 28, 10:52 PM EDTSpecial Weather StatementPHICecil53 min
Jul 28, 11:33 PM EDTSpecial Weather StatementPHICecil42 min
Jul 28, 11:59 PM EDTSpecial Weather StatementPHICecil46 min

Nearby

Special Weather Statements in New Jersey, 2013Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.